MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL
Model Number 25-473-70-07
Medical Device Problem Codes Temperature Problem (3022); Device Handling Problem (3265)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).An investigation was performed on the basis of complaint statistics as no device was returned for evaluation.The root cause the root cause for this event was determined to be an incorrect use of the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.Additional product for this event and patient captured in mdr 9610905-2018-00007.Reference exemption number e2017029.
 
Event or Problem Description
It was reported that the patient received heat burns bilaterally on their cheeks.The twist drill was being used at 35,000 rpm with a trocar.It is stated in ifu 90-274-92-40 and 91-600-00-41 under precautions "when using twist drills, copious amounts of irrigation are mandatory to alleviate excessive heat generation, which can lead to bone necrosis, and in extreme cases, soft tissue burns through contact with trocar and cannula." and "twist drills are not designed to be used at speeds in excess of 5000 rpm." the burnt tissue was cut out like a scar revision.

Brand Name
TWIST DRILL
Common Device Name
TWIST DRILL
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key7272819
Report Number9610905-2018-00006
Device Sequence Number16176885
Product Code HTW
UDI-Device Identifier00888118041548
UDI-Public(01)00888118041548
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
CLS 1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/17/2018
Report Date (Section F) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number25-473-70-07
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer01/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2018
Initial Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA02/15/2018